Can Trilipix raise blood sugar in a type II diabetic.
I am a type II diabetic for 4 years now. I found out when I was at a weight of 295. I went on a diet and lost 35 pounds in about 4 months. I have kept my diabetes under control for the past 4 years by watching what I eat. I had my a1c checked in Dec. and it was 6.7. I very rarely check my blood sugar levels but when I do it is usually between 110-125 in the morning fasting, and 120-130 2 hrs after eating. Almost 5 months ago my Primary care Doc. put me on Crestor for high cholestoral. 1 month later he was not saticfied with the drop in cholestoral so he put me on a fairley new drug called Trilipix. I take 10mg of lisinopril for high blood pressure, 10 mg of crestor, and 145mg of trilipix. After being put on the trilipix I started felling tired and having stomache problems (constipated and cramping). I went back to have my a1c check last week and it was 8.0. I have seen a few post on different web sites with people being put on trilipix having trouble controling there blood sugar levels. I can't eat hardly anything without it raising my sugar levels. For instance I ate a bowl of cherrioes @ 8:30pm and my morning reading fasting was 143. Also 2 hours after dinner (light dinner very little carbs) and a softball game my reading was 178. This has never happened before. I have started a diet to get my levels under control and have been keeping them in the 100-135 fasting and 2 hours after meals. But thats eating very little, i.e grilled chicken or fish and green vegetables. I know diabetes is progressive but can it change like this so fast, or can the meds be doing a number on my diabetes. Has any one had problems with trilipix causing issues with blood sugar levels please help. Sorry about the misspelled stuff.
Sorry, I don't know anything about Trlipix. It may be time for you to start on oral meds for your type 2...diabetes is a progressive disease and you may have entered the second phase..it's not a bad thing...it just is...talk to your Dr about the side effects of Trilipix or google it...and discuss with him/her about oral meds along with diet & exercise...I have type 2 as well and I started on oral meds about 5 yrs after diagnosis...now 27 yrs later I am on oral and insulin and my blood sugars are fantastic!!
Good luck and let us know how it goes...
I did some research on crestor after I posted my first question and saw that there have been lots of issues with Crestor raising blood sugars in type 2 diabetics. The Crestor site even says that this can happen. If you google Crestor raising blood sugars there are many websites that come up. I am not disputing the fact that diabetes is progressive, but it is just so odd that days after starting these meds my blood sugars started getting out of wack. Many people say within days of discontinuing crestor there levels went back to normal. I also saw that other statins can have the same effect. Has anyone had this issue with crestor?
While there certainly are some side effects from medication that can include a rise in blood sugar, I think you need to look for the most common cause first: your diabetes. You say you rarely check your blood sugar, which makes it hard to see gradual but persistent rise in blood sugar. Congratulations on controlling your diabetes with diet and exercise for four years, that's great! But Joyce is correct, it may be time for you to go to the next stage and start oral meds. Instead of spending time looking for obscure side effects I would take my log book of regular numbers to my doctor and ask if he sees a pattern and what he suggests you do. He can also, of course, consider the impact of the medications you are taking.
Here's my 2¢. Using your last A1c of 8.0% my calculations show your average glucose [eAG] at 182.9 mg/dl. This says your glucose is not being well controlled or maintained, at all.
For a man weighing 265 lbs normal height would be above 6' 4". If U can stand to lose more weight do so. It will help lower your glucose levels along with proper nutrition and exercise.
By the way, a bowl of Cheerios will not raise your glucose level much but milk sure will. Milk - skim, low fat, etc - contains anywhere from 8 - 13 grams of sugar per 8 ounces where each 7 grams equals a heaping Tablespoon of granulated sugar. As far as nutrition goes, thousand of hits by Google'ing the words diabetes nutrition.
I am really thinking that trilipix raises blood sugar levels....I have never had a sugar level problem, than my primary care doc put me on trilipix. I took it for six months ... went in for my routine blood work and he says my sugar was up and I was now had pre diabetes with my a1c test being 6.1 The only change I have made Is the Trilipix...I don't think it is a coincedence! I quit taking it...not just because of that but I was also having terrible muscle spasms....I don't think enough research has been done on this med.....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.